Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 13, 2000, 2:28 PM CDT for Harrison County, Iowa; Washington County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 13, 2000, 3:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harrison County, IA, Washington County, NE
The radar
The Omaha radar (KOAX), 44 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:47 PM CDT | Hail 1.75 | Ft Calhoun, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150
WUUS53 KOAX 131928
SVROMA
IAC085-NEC177-132030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
228 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA
HARRISON COUNTY IN SOUTHWEST IOWA
* UNTIL 330 PM CDT
* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTH OF MODALE...OR ABOUT 10 MILES
NORTH OF OMAHA...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MODALE AROUND 235 PM CDT
MONDAMIN AROUND 240 PM CDT
LITTLE SIOUX...MAGNOLIA AROUND 245 PM CDT
LOGAN AROUND 250 PM CDT
WOODBINE AROUND 300 PM CDT
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLFBALL SIZE. GO TO A
SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND
GLASS DOORS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4145 9617 4145 9602 4156 9591 4178 9560
4183 9603
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 AM CDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jun 13, 3:45 AM CDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 345 AM CDT TUE JUN 13 2000 RATHER BUSY SHIFT EARLY THIS MRNG WITH CONVECTION IN THE CWFA. ACTIVE WEATHER DAY LIKELY TO CONTINUE. GOOD POTENTIAL FOR STRONG CONVECTION IN AREA AGAIN LATER IN THE DAY INTO THIS EVENING AS STRONG UPPER TROF MOVES INTO CENTRAL PLAINS AND INTERACTS WITH UNSTABLE AND MOIST AIR MASS IN PLACE. SOME LINGERING CONVECTION MAY CONTINUE THRU MRNG HOURS BUT IS EXPECTED TO GENERALLY DECREASE SOME WITH TIME. WIDESPREAD CONVECTION THEN LIKELY TO FIRE THIS AFTENROON AS CONVERGENCE ASSOCIATED WITH CDFNT INTERACTS WITH UNSTABLE...MOIST AND LARGELY UNCAPPED AIR MASS. PER SPC DAY 1 OUTLOOK GOOD RISK FOR SEVERE STORMS. WILL MAINLY USE ETA FOR TIMING OF CDFNT. THIS WUD PLACE MAIN POTENTIAL FOR MOST WIDESPREAD AND STRONG STORMS INTO SW IA AND SE NEB BY EVENING HOURS. MAX TEMPS TODAY GENLY HOLDING IN 80S NW OF FNT IN AFTN EXTRM NW PTN CWFA BUT REACHING INTO LOWER 90S AHEAD OF FNT. WINDY AND MUCH COOLER CONDITIONS SPREADING INTO REGION FOLLOWING FNT. SOME WRAP ARND SHWRS PSBL BEHIND FNT WITH UPPER TROF TNGT. INSTABILITY SHWRS ALSO CANNOT BE RULED OUT WED WITH AFTN HEATING. HOWEVER FEEL POPS FOR MEASURABLE SMALL. COULD BE QUITE WINDY DURING DAY WED WITH CAA AND COUPLING TO MID LEVEL FLOW ALLOWING FOR GOOD MOMENTUM TRANSPORT. MAX TEMPS LIKELY HOLDING IN 70S EXCEPT ARND 80 SW AREA OF FCST REGION. .OMA...NONE WIESE
In the hours before
Special weather statement, Jun 13, 11:15 AM CDT, 3 hours 13 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-140300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1115 AM CDT TUE JUN 13 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT ACROSS PARTS OF THE AREA. VERY UNSTABLE AND MOIST AIR IS IN PLACE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. A COLD FRONT OVER CENTRAL NEBRASKA WILL ALSO MOVE INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BY EVENING. WHEN COMBINED WITH SEVERAL STRONG UPPER LEVEL DISTURBANCES MOVING ACROSS THE PLAINS...SEVERE THUNDERSTORMS ARE QUITE POSSIBLE. ALTHOUGH THE THREAT OF SEVERE WEATHER EXISTS OVER MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY TONIGHT...THE AREA WITH THE GREATEST RISK IS ALONG AND SOUTHEAST OF A LINE FROM LINCOLN NEBRASKA TO ONAWA IOWA. THE TIME OF THE MAIN THREAT FOR EASTERN NEBRASKA AND SOUTHWEST IOWA IS FROM 2 OR 3 PM UNTIL 11 PM OR SO ...EVEN THOUGH SEVERE STORMS ARE POSSIBLE THROUGH EARLY AFTERNOON EAST OF THE REGION. BY MID TO LATE EVENING THE STRONGEST STORMS SHOULD HAVE SHIFTED INTO EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AND LOCATIONS SOUTHEAST. BASED ON THE DEGREE OF INSTABILITY...ALONG WITH FORCING AND EXPECTED WIND FIELDS...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND HAIL. A FEW TORNADOES CAN ALSO NOT BE RULED OUT. PEOPLE ARE URGED TO BE ALERT FOR THREATENING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO AND MEDIA OUTLETS FOR THE LATEST FORECASTS. BE PREPARED FOR POSSIBLE SEVERE WEATHER WATCHES AkND WARNINGS. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:02 PM CDT | Tornado Warning | OAX | Pottawattamie | 43 min |
| Jun 13, 2:45 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 45 min |
| Jun 13, 3:17 PM CDT | Tornado Warning | OAX | Mills | 28 min |
| Jun 13, 3:20 PM CDT | Tornado Warning | OAX | Harrison, Shelby | 40 min |
| Jun 13, 3:30 PM CDT | Tornado Warning | OAX | Fremont | 45 min |
| Jun 13, 3:45 PM CDT | Tornado Warning | OAX | Mills | 30 min |
| Jun 13, 4:11 PM CDT | Tornado Warning | OAX | Mills, Montgomery, Pottawattamie | 34 min |
| Jun 13, 4:11 PM CDT | Tornado Warning | OAX | Fremont, Page | 34 min |
| Jun 13, 4:37 PM CDT | Tornado Warning | OAX | Montgomery | 23 min |
| Jun 13, 4:44 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 46 min |
| Jun 13, 5:08 PM CDT | Tornado Warning | OAX | Montgomery | 37 min |
| Jun 13, 5:21 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 54 min |
| Jun 13, 5:33 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 57 min |
| Jun 13, 5:52 PM CDT | Flash Flood Warning | OAX | Mills | 4 hr |
| Jun 13, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 57 min |
| Jun 12, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox | 37 min |
| Jun 13, 12:39 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 36 min |
| Jun 13, 2:23 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 37 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 51 min |
| Jun 13, 1:24 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 51 min |
| Jun 13, 2:13 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saunders | 32 min |
| Jun 13, 2:42 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 33 min |
| Jun 13, 2:58 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 32 min |
| Jun 13, 3:03 PM CDT | Tornado Warning | OAX | Otoe | 27 min |
| Jun 13, 3:09 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 36 min |
| Jun 13, 3:36 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 39 min |
| Jun 13, 3:43 PM CDT | Tornado Warning | OAX | Cass | 47 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | OAX | Dodge, Saunders | 32 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | OAX | Sarpy | 32 min |
| Jun 13, 4:18 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 42 min |
| Jun 13, 4:29 PM CDT | Tornado Warning | OAX | Cass, Sarpy | 31 min |
| Jun 13, 4:55 PM CDT | Tornado Warning | OAX | Burt, Washington | 35 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee | 60 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 60 min |
| Jun 13, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 35 min |
| Jun 13, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 43 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.